Alert archive / Maine / Special Weather Statements in 2011
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jul 8, 2011, 9:21 PM EDT for York County, Maine. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 8, 2011, 10:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Gray, ME
County York County, ME
The radar
The Portland,ME radar (KGYX), 49 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
877 WWUS81 KGYX 090121 SPSGYX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 921 PM EDT FRI JUL 8 2011 MEZ018-019-NHZ006-010-090200- INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-STRAFFORD- 921 PM EDT FRI JUL 8 2011 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...CARROLL COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 1000 PM EDT... AT 920 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ACTON...OR ABOUT 11 MILES NORTHWEST OF SANFORD...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EMERY MILLS...WAKEFIELD...BROOKFIELD...ACTON...SHAPLEIGH...WEST NEWFIELD... WATERBORO...NEWFIELD...LIMERICK AND LIMINGTON THROUGH 1000 PM EDT. HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 MPH CAN BE EXPECTED. LAT...LON 4383 7066 4362 7048 4343 7097 4358 7111 $$ SH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jul 8, 5:31 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 8, 5:31 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 531 PM EDT FRI JUL 8 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT THROUGH EARLY TOMORROW. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT SATURDAY AFTERNOON THROUGH SUNDAY. HIGH PRESSURE WILL HOLD OFF THE EAST COAST ON MONDAY. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT AND WILL CROSS THE REGION TUESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... .UPDATE... SHOWERS AND THUNDERSTORMS ONGOING OVER SOUTHERN NEW ENGLAND WITH SOME CELLS ENTERING SOUTHERN VERMONT. EXPECT THIS ACTIVITY TO REACH NH SHORTLY AND MAINE IN THE NEXT COUPLE OF HOURS. THE BEST INSTABILITY LIES WELL TO THE SOUTH BUT WE MAY SEE SOME PULSE TYPE CHARACTERISTICS WITH A BRIEF WINDOW OF SEVERE WEATHER POSSIBLE OVER SW NH OVER THE NEXT COUPLE OF HOURS. FORECAST REMAINS LARGELY UNCHANGED FOR THIS UPDATE WITH JUST SOME ADJUSTMENTS TO TEMPERATURES...DEW POINTS...AND SKY COVER. && PREVIOUS DISCUSSION... SW/V TROF ROTATING THRU CNTRL QUEBEC WILL PUSH A WEAK COLD FRONT THRU THE CWFA TNGT. CLOUDS HAVE BEEN HANGING TOUGH THRU SCNTRL NH AND COASTAL ME TDY...KEEPING TEMPS ON THE COOL SIDE. HOWEVER...TO THE N SUNSHINE HAS ALLOWED GOOD DIURNAL RECOVERY AND CU DEVELOPMENT. INSTABILITY IS CONFINED TO THE SOUTH OF A SLOWLY RETURNING WARM FRONT DRAPED OVER SRN NEW ENGLAND...WHERE RICHER MOISTURE LIES TO THE S. THE EXPECTATION IS THAT THIS FRONT WILL RETURN NWD INTO SCNTRL NH AND THE CT RIVER VALLEY...WHERE SOME TSTMS WILL BE POSSIBLE LATE THIS EVENING AND TNGT. TO THE E...MARINE INFLUENCES AND A DEVELOPING OCCLUSION WILL LIMIT SFC TSTM POTENTIAL WITH EWD EXTENT. SOME ELEVATED INSTABILITY STILL EXISTS...SO AN ISOLD RUMBLE OF THUNDER IS NOT OUT OF THE QUESTION. WITH COLD FRONT/OCCLUSION WORKING THRU...DOWNSLOPE FLOW WILL DRY OUT SHRA ON THE COASTAL PLAIN...WITH SOME NWLY UPSLOPE CONTINUING IN THE MTNS OF NRN NH AND WRN ME. TEMPS ARE A MAV/MET BLEND. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... REMAINING SHRA WITH THE FROPA WILL PUSH EWD EARLY SAT MORNING...WITH HIGH PRESSURE BUILDING IN BEHIND IT. MOSTLY SUNNY SKIES WILL ALLOW TEMPS TO WARM INTO THE 80S. DRIER AIR AND CLEAR SKIES SAT NGT WILL ALLOW FOR GOOD RADIATIONAL COOLING AND COOL LOW TEMPS. USED A MAV/MET BLEND FOR TEMPS IN THIS PERIOD. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY BEGINS WITH HIGH PRESSURE IN PLACE AT THE SURFACE OVER NORTHERN NEW ENGLAND AND ZONAL FLOW ALOFT. HIGH PRESSURE WILL SLIDE OFF TO THE EAST SUNDAY NIGHT AND MONDAY. A COLD FRONT MOVING THROUGH THE GREAT LAKES REGION ON MONDAY WILL BEGIN TO AFFECT THE WEATHER OVER THE AREA LATE MONDAY AFTERNOON AND MONDAY NIGHT. GFS IS TRYING TO HINT AS SOME INSTABILITY AND SHOWERS/THUNDERSTORMS FIRING UP WELL AHEAD OF THE FRONT MONDAY AFTERNOON. BEST DYNAMICS REMAIN WELL WEST OF THE CWA MONDAY AFTERNOON THOUGH SO WILL ONLY GO WITH CHANCE POPS MONDAY. AS COLD FRONT APPROACHES MONDAY NIGHT THERE SHOULD BE ENOUGH INSTABILITY FOR SHOWERS AND THUNDERSTORMS. COLD FRONT CLEARS THE COAST DURING THE DAY ON TUESDAY. FROM THEN ON HIGH PRESSURE BEGINS TO BUILD OVER THE EAST COAST AND REMAINS IN PLACE THROUGHOUT THE PERIOD. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM...VFR CONDITIONS GENERALLY DETERIORATING TO MVFR/IFR CEILINGS IN SOUTHERN AND COASTAL ZONES LATE THIS EVENING. BECOMING VFR EARLY SATURDAY. LONG TERM /SUNDAY THROUGH WEDNESDAY/...EXPECT VFR CONDITIONS THROUGHOUT THE LONG TERM PERIOD WITH ONE EXCEPTION. A COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT AND EARLY TUESDAY. THIS BOUNDARY MAY BRING SOME BRIEF MVFR CIGS TO THE AREA. && .MARINE... SHORT TERM...WINDS AND SEAS EXPECTED TO REMAIN BLO SCA CRITERIA. LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...WINDS AND SEAS MAY BRIEFLY APPROACH SMALL CRAFT ADVISORY CRITERIA MONDAY NIGHT AND TUESDAY AS FRONTAL BOUNDARY MOVES THROUGH. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && .UPDATE...HANES
Hazardous weather outlook, Jul 8, 3:05 AM EDT, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 305 AM EDT FRI JUL 8 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-090715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 305 AM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-090715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 305 AM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 8:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 834 PM EDT FRI JUL 8 2011 MEZ018-NHZ006-008>010-090115- BELKNAP-INTERIOR YORK-MERRIMACK-SOUTHERN CARROLL-STRAFFORD- 834 PM EDT FRI JUL 8 2011 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...MERRIMACK COUNTY...CARROLL COUNTY AND YORK COUNTY THROUGH 915 PM EDT... AT 834 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF BARNSTEAD...OR ABOUT 14 MILES SOUTHEAST OF LACONIA...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CENTER BARNSTEAD...PITTSFIELD...BARNSTEAD...STRAFFORD...ALTON BAY...ALTON... NEW DURHAM...EAST ALTON...FARMINGTON AND MIDDLETON THROUGH 915 PM EDT. HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 MPH CAN BE EXPECTED. LAT...LON 4366 7103 4342 7087 4327 7136 4338 7146 SH
Special weather statement, Jul 8, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 921 PM EDT FRI JUL 8 2011 MEZ018-019-NHZ006-010-090200- INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-STRAFFORD- 921 PM EDT FRI JUL 8 2011 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...CARROLL COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 1000 PM EDT... AT 920 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ACTON...OR ABOUT 11 MILES NORTHWEST OF SANFORD...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EMERY MILLS...WAKEFIELD...BROOKFIELD...ACTON...SHAPLEIGH...WEST NEWFIELD... WATERBORO...NEWFIELD...LIMERICK AND LIMINGTON THROUGH 1000 PM EDT. HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 MPH CAN BE EXPECTED. LAT...LON 4383 7066 4362 7048 4343 7097 4358 7111 SH
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:34 PM EDT | Special Weather Statement | GYX | Strafford | 41 min |
Nearby
Special Weather Statements in Maine, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.